Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 13, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Apr 20, 2015, 8:19 PM EDT for 7 counties in Pennsylvania. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2015, 8:19 PM EDT (00:19 UTC)
- Expired
- Apr 20, 2015, 9:15 PM EDT
- In force
- 56 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Centre County, PA, Clinton County, PA, Huntingdon County, PA, Lycoming County, PA, Mifflin County, PA, Snyder County, PA, Union County, PA
The radar
The State College radar (KCCX), 68 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 3:08 PM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 0.3 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 460 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1835 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
959
WUUS51 KCTP 210019
SVRCTP
PAC027-035-061-081-087-109-119-210115-
/O.NEW.KCTP.SV.W.0013.150421T0019Z-150421T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
819 PM EDT MON APR 20 2015
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MIFFLIN COUNTY IN CENTRAL PENNSYLVANIA...
NORTHEASTERN HUNTINGDON COUNTY IN CENTRAL PENNSYLVANIA...
SOUTH CENTRAL LYCOMING COUNTY IN NORTH CENTRAL PENNSYLVANIA...
UNION COUNTY IN CENTRAL PENNSYLVANIA...
SOUTHEASTERN CLINTON COUNTY IN NORTH CENTRAL PENNSYLVANIA...
SOUTHEASTERN CENTRE COUNTY IN CENTRAL PENNSYLVANIA...
NORTHWESTERN SNYDER COUNTY IN CENTRAL PENNSYLVANIA...
* UNTIL 915 PM EDT
* AT 819 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS AROUND 60
MPH. THIS STORM WAS LOCATED NEAR SEVEN MOUNTAINS...AND MOVING
NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
STATE COLLEGE...LEWISBURG...MIFFLINBURG...CARROLL...WOODWARD...
BOALSBURG...PLEASANT GAP...LEMONT...BURNHAM...BELLEVILLE...PINE
GROVE MILLS...MILROY...LINNTOWN...HIGHLAND PARK...CENTRE HALL...
YEAGERTOWN...MILLHEIM...RAMBLEWOOD...PENNS CREEK AND REEDSVILLE.
FOR THOSE DRIVING ON INTERSTATE 80...THIS INCLUDES AREAS BETWEEN THE
LAMAR AND LEWISBURG-WILLIAMSPORT EXITS...SPECIFICALLY FROM MILE
MARKERS 176 TO 205.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THE THUNDERSTORM WIND GUSTS ARE EXPECTED TO PRODUCE DAMAGE. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING.
PREPARE FOR LARGE HAIL. STAY SAFE INDOORS. CONSIDER MOVING
AUTOMOBILES INTO A GARAGE.
&&
LAT...LON 4099 7687 4098 7688 4093 7687 4054 7776
4072 7797 4125 7714
TIME...MOT...LOC 0019Z 236DEG 37KT 4074 7767
$$
CERU1 follow-up statement
733
WWUS51 KCTP 210108
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
908 PM EDT MON APR 20 2015
PAC027-035-061-087-210118-
/O.CAN.KCTP.SV.W.0013.000000T0000Z-150421T0115Z/
MIFFLIN PA-HUNTINGDON PA-CLINTON PA-CENTRE PA-
908 PM EDT MON APR 20 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MIFFLIN...
NORTHEASTERN HUNTINGDON...SOUTHEASTERN CLINTON AND SOUTHEASTERN
CENTRE COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4099 7687 4092 7688 4072 7735 4072 7736
4098 7721 4104 7714 4107 7714 4107 7717
4120 7709
TIME...MOT...LOC 0108Z 240DEG 32KT 4123 7705 4062 7738
$$
PAC081-109-119-210115-
/O.CON.KCTP.SV.W.0013.000000T0000Z-150421T0115Z/
LYCOMING PA-UNION PA-SNYDER PA-
908 PM EDT MON APR 20 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SOUTH CENTRAL LYCOMING...UNION AND NORTHWESTERN SNYDER
COUNTIES...
AT 908 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WILLIAMSPORT TO NEAR ALFARATA...MOVING NORTHEAST AT 35
MPH.
LOCATIONS IMPACTED INCLUDE...
LEWISBURG...MIFFLINBURG...LINNTOWN...PENNS CREEK...VICKSBURG...
TROXELVILLE...SPRUCE RUN RESERVOIR...ELIMSPORT...SAND BRIDGE STATE
PARK...R.B. WINTER STATE PARK...LAURELTON CENTER...SNYDER-MIDDLESWART
STATE PARK...FOREST HILL...NEW BERLIN...HARTLETON AND BUCKNELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THESE STORMS.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 4099 7687 4092 7688 4072 7735 4072 7736
4098 7721 4104 7714 4107 7714 4107 7717
4120 7709
TIME...MOT...LOC 0108Z 240DEG 32KT 4123 7705 4062 7738
$$
LA CORTEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 6:10 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Apr 20, 6:10 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 610 PM EDT MON APR 20 2015 .SYNOPSIS... ANOTHER ROUND OF SHOWERS AND SCATTERED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL DEVELOP AND SPREAD EAST/NORTHEAST ACROSS THE REGION LATE THIS AFTERNOON AND THIS EVENING AHEAD OF A STRONG COLD FRONT. A LARGE UPPER LEVEL LOW WILL SET UP OVER ONTARIO AND QUEBEC FOR THE MIDDLE AND LATTER PART OF THE WEEK...USHERING IN UNSEASONABLY COOL AIR WHICH WILL LAST INTO THE WEEKEND OR LONGER. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... 6PM UPDATE...COORDINATED WITH SPC TO EXPAND THE TORNADO WATCH NORTH THROUGH CENTRAL PENN. ANOTHER POTENT SHORTWAVE WILL ROAR NE UP THE OHIO VALLEY AND IGNITE SEVERAL LINES/CLUSTERS OF STRONG TO LOCALLY SVR TSRA. INCREASING INSTABILITY/TSRA DVLPMT SPREADING NE ACROSS OUR SOUTHERN AND WESTERN ZONES AS OF 22Z. ENHANCED UVVEL...MDT SFC- BASED CAPE...AND LLVL SHEAR /ALONG AND JUST NORTH OF A SLOWLY NWD DRIFTING WARM FRONT/ WAS CREATING ISOLATED SVR TSRA WITH TRANSIENT MDTLY STG UPDRAFT ROTATION AND UP TO NICKEL SIZE HAIL RECENTLY REPORTED IN BEDFORD COUNTY. FAR NWRN AND NERN PARTS OF THE CWA REMAIN UNDER A SLIGHT RISK WHERE THE PRIMARY SVR WEATHER THREAT WILL COME IN THE FORM OF LOCALIZED STRAIGHT LINE WIND DAMAGE LATE TODAY AND THIS EVENING INVOF BOW ECHOES/BKN-S SIGNATURES IN SHORT LINES. MID AFTERNOON VISIBLE SAT LOOP SHOWS PLENTY OF CLEARING UPSTREAM ACROSS SWRN PENN...WVA AND WRN VA. POCKETS OF SFC BASED CAPES OF 800-1200 J/KG HAVE DEVELOPED TO OUR SW...AND THIS INSTABILITY WILL QUICKLY RAMP UP OVER THE NEXT FEW HOURS...AND COMBINE WITH THE INCREASED LARGE SCALE LIFT AHEAD OF THE SHORT WAVE AND EWD ADVANCING CFRONT TO FIRE OFF THE TSRA. TEMPS IN THE LOWER TO MID 70S ACROSS THE SOUTHERN VALLEYS...AND 60S ACROSS MUCH OF CENTRAL AND NRN PENN WILL SLOWLY COOL THIS EVENING...THEN DROP QUICKLY IN THE WAKE OF A STRONG CFROPA LATER TONIGHT. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/... CLEARING IS LIKELY IN THE SE HALF OF THE AREA DUE TO THE ADVECTION OF DRY AIR. TEMPS DROP QUICKLY AND 0C LINE IS TO UNV BY 09Z. THE COLD ADVECTION AND UPSLOPE WILL LEAD TO SCT SHRA OVER THE NW LATE AT NIGHT AND INTO THE DAY ON TUESDAY. MAXES TUESDAY WILL BE SHY OF 50F IN THE NW AND PERHAPS THE LAURELS AS WELL. THE LOWER SUSQ WILL PROBABLY TOUCH 60F. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... THE LONG TERM PATTERN WILL BE DOMINATED BY A LARGE UPPER LEVEL LOW MOVING THROUGH THE NORTHERN GREAT LAKES...AND THROUGH SOUTHERN CANADA MIDWEEK TO THE WEEKEND. THERE IS GOOD MODEL CONSENSUS THROUGH THE MID RANGE PERIOD. AFTER THE FRONT LIFTS OUT BY TUESDAY MORNING THE UPPER LOW HANGS AROUND S CANADA/NEW ENGLAND FOR SEVERAL DAYS KEEPING FAIRLY BRISK W/NW FLOW ACROSS PA. THIS WILL BRING A STEADY STREAM OF COLDER AIR AS TEMPS SLOWLY SLIP A BIT LOWER EACH DAY WITH BELOW NORMAL READINGS FOR A SEVERAL DAY PERIOD LINGERING INTO NEXT WEEKEND. PROXIMITY OF UPPER LOW WILL ALSO KEEP MENTION OF SCT SHOWERS IN THE FORECAST. A SHORTWAVE SHOULD DROP THROUGH THE REGION WEDNESDAY AFTERNOON INTO THURSDAY MORNING. THIS COULD DROP EVEN COLDER AIR INTO THE REGION BRINGING THE POSSIBILITY OF SNOW TO THE NW TO THE CENTRAL REGIONS OF PA. THE MODELS ARE BECOMING CLOSER TO A CONSENSUS SOLUTION...HOWEVER SOLUTION IS TRENDING TOWARD THE UPPER LEVEL LOW TO BECOME QUASI-STATIONARY AND SLOWLY SPINNING OVER QUEBEC.WITH ONLY A SLIGHT CHANCE FOR PRECIPITATION NEXT WEEKEND. THE MOVEMENT OF THE LOW WILL DOMINATE THE PATTERN NEXT WEEK WITH IT POSSIBLY RETROGRADING AND SWINGING ANOTHER TROUGH THROUGH THE REGION NEXT WEEK. && .AVIATION /22Z MONDAY THROUGH SATURDAY/... MAINLY VFR FOR THE BULK OF THE TIME DURING THE REST OF THIS EVENING AS SFC WARM FRONT HAS MOVED NORTH OF INTERSTATE 80 AND EARLIER MVFR...STRATUS CIGS HAVE DISSOLVED/MIXED OUT. TSRA IMPACTS /BRIEF IFR CIGS AND IFR VSBYS/ LIKELY AT MANY AIRFIELDS LATE TODAY INTO EARLY TONIGHT /TIL ABOUT 02Z/ AS A FEW LINES/CLUSTERS OF STRONG TO POTENTIALLY SVR TSRA FORM TO OUR SW AND RACE FAIRLY QUICKLY TO THE NE AT 35-45 KTS. ISOLATED AND BRIEF OCCURRENCES OF STRONG SW-WESTERLY WIND GUSTS OF 40-50KTS ARE POSSIBLE TOO. A STRONG SFC COLD FRONT PUSHES EAST ACROSS ALL AIRFIELDS LATE TODAY /WEST/ AND EARLY TONIGHT /ACROSS THE CENTRAL MTNS AND SUSQ VALLEY REGION/. COLDER AND MOIST WESTERLY UPSLOPE FLOW IN THE WAKE OF THE FRONT WILL QUICKLY LOWER CIGS AT KJST AND KBFD BACK DOWN INTO THE IFR OR LIFR RANGE TONIGHT AND EARLY TUESDAY WITH AREAS OF MVFR LINGERING DURING THE DAY TUESDAY. FOR THE CENTRAL VALLEYS AND SUSQ VALLEY AIRFIELDS...VSBYS WILL EB VFR TO BRIEF MVFR IN SHRA TONIGHT...WHILE CIGS IN THE MVFR RANGE SHOULD BE FAIRLY WIDESPREAD AS THE MUCH COOLER AIR PUSHES IN. BKN CIGS IMPROVE TO MAINLY VFR BY LATE MORNING TUESDAY ACROSS THIS SAME REGION. OUTLOOK... TUE-FRI...PERSISTENT NW FLOW PATTERN EACH DAY WILL FAVOR MVFR CIGS OVER THE NW AIRSPACE IN ZOB SECTOR...WITH MAINLY VFR CONDITIONS PREVAILING IN ZNY DOMAIN. SCT SHOWERS WILL BE POSSIBLE ACROSS ALL OF THE AIRSPACE THROUGH THE REMAINDER OF THE WEEK. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LAMBERT NEAR TERM...LAMBERT SHORT TERM...LAMBERT/CERU LONG TERM...CERU/RXR AVIATION...LAMBERT
Hazardous weather outlook, Apr 20, 7:18 PM EDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 718 PM EDT MON APR 20 2015 PAZ004-005-212330- WARREN-MCKEAN- 718 PM EDT MON APR 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-212330- POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET- BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 718 PM EDT MON APR 20 2015 ...TORNADO WATCH 90 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 20, 6:48 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
648 PM EDT MON APR 20 2015
PAZ033>036-202345-
BEDFORD PA-SOMERSET PA-FRANKLIN PA-FULTON PA-
648 PM EDT MON APR 20 2015
...STRONG THUNDERSTORMS WILL AFFECT BEDFORD...SOMERSET...FRANKLIN...
AND FULTON COUNTIES UNTIL 745 PM EDT...
AT 645 PM EDT...DOPPLER RADAR INDICATED SCATTERED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR URSINA TO NEAR SLEEPY
CREEK...AND MOVING NORTHEAST AT 30 MPH.
50 MPH WIND GUSTS AND DIME SIZE HAIL ARE POSSIBLE WITH THESE STORMS.
THE STRONG THUNDERSTORMS WILL BE NEAR...
BIG COVE TANNERY AND CLAYLICK AROUND 700 PM EDT.
MERCERSBURG AND NEW CENTERVILLE AROUND 710 PM EDT.
FORT LOUDON AROUND 715 PM EDT.
MARION AROUND 720 PM EDT.
SOMERSET AND ST. THOMAS AROUND 725 PM EDT.
CHAMBERSBURG...FRIEDENS AND FANNETTSBURG AROUND 735 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE PLEASANTVILLE...
ADDISON...CASSELMAN...FLIGHT 93 NATIONAL MEMORIAL AND SEVEN SPRINGS.
THIS INCLUDES THE FOLLOWING INTERSTATES...
INTERSTATE 70 FROM MILE MARKERS 147 TO 170.
THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100 AND 183...AND
FROM MILE MARKERS 187 TO 191.
INTERSTATE 81 FROM MILE MARKERS 0 TO 22.
INTERSTATE 99 FROM MILE MARKERS 0 TO 14.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3973 7941 3978 7935 3985 7942 3990 7940
4029 7906 4028 7893 4024 7888 4024 7866
4033 7862 4025 7845 4030 7843 4025 7829
4030 7826 4023 7824 4013 7808 4006 7786
4014 7781 3994 7747 3992 7747 3972 7772
TIME...MOT...LOC 2247Z 213DEG 27KT 3978 7930 3970 7800
RXRLocal storm report, Apr 20, 7:06 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
706 PM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL NICKTOWN 40.61N 78.80W
04/20/2015 M0.88 INCH CAMBRIA PA PUBLIC
0558 PM HAIL 3 N RAINSBURG 39.94N 78.52W
04/20/2015 M1.50 INCH BEDFORD PA TRAINED SPOTTER
0641 PM HAIL ALTOONA 40.51N 78.40W
04/20/2015 M1.25 INCH BLAIR PA SOCIAL MEDIA
0644 PM HAIL BELLWOOD 40.60N 78.33W
04/20/2015 M1.00 INCH BLAIR PA SOCIAL MEDIA
MULTIPLE REPORTS
0701 PM HAIL 2 SSW ALTOONA 40.48N 78.42W
04/20/2015 M1.00 INCH BLAIR PA BROADCAST MEDIA
&&
EVENT NUMBER CTP1500016 CTP1500018 CTP1500017 CTP1500019 CTP1500020
EVANEGOLocal storm report, Apr 20, 7:18 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
718 PM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL NICKTOWN 40.61N 78.80W
04/20/2015 M0.88 INCH CAMBRIA PA PUBLIC
0558 PM HAIL 3 N RAINSBURG 39.94N 78.52W
04/20/2015 M1.50 INCH BEDFORD PA TRAINED SPOTTER
0641 PM HAIL ALTOONA 40.51N 78.40W
04/20/2015 M1.25 INCH BLAIR PA SOCIAL MEDIA
0644 PM HAIL BELLWOOD 40.60N 78.33W
04/20/2015 M1.00 INCH BLAIR PA SOCIAL MEDIA
MULTIPLE REPORTS
0701 PM HAIL 2 SSW ALTOONA 40.48N 78.42W
04/20/2015 M1.00 INCH BLAIR PA BROADCAST MEDIA
0713 PM FUNNEL CLOUD 3 NE ALTOONA 40.54N 78.36W
04/20/2015 BLAIR PA BROADCAST MEDIA
NEAR BRUSH MOUNTAIN
&&
EVENT NUMBER CTP1500016 CTP1500018 CTP1500017 CTP1500019 CTP1500020
CTP1500021
EVANEGOSpecial weather statement, Apr 20, 7:19 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 719 PM EDT MON APR 20 2015 PAZ005-006-210000- MCKEAN PA-POTTER PA- 719 PM EDT MON APR 20 2015 ...STRONG THUNDERSTORMS WILL AFFECT MCKEAN...AND POTTER COUNTIES UNTIL 800 PM EDT... AT 719 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR I-86 EXIT 29 TO NEAR BETULA...AND MOVING NORTHEAST AT 25 MPH. 40 MPH WIND GUSTS AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STORMS. THE STRONG THUNDERSTORMS WILL BE NEAR... ROULETTE AROUND 745 PM EDT. COUDERSPORT AROUND 800 PM EDT. OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SKI DENTON SKI AREA...OSWAYO...ULYSSES...SWEDEN VALLEY AND AUSTIN. LAT...LON 4200 7766 4166 7781 4162 7839 4200 7835 TIME...MOT...LOC 2319Z 241DEG 23KT 4212 7816 4165 7831 RXR
Local storm report, Apr 20, 7:58 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
758 PM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL NICKTOWN 40.61N 78.80W
04/20/2015 M0.88 INCH CAMBRIA PA PUBLIC
0558 PM HAIL 3 N RAINSBURG 39.94N 78.52W
04/20/2015 M1.50 INCH BEDFORD PA TRAINED SPOTTER
0641 PM HAIL ALTOONA 40.51N 78.40W
04/20/2015 M1.25 INCH BLAIR PA SOCIAL MEDIA
0644 PM HAIL BELLWOOD 40.60N 78.33W
04/20/2015 M1.00 INCH BLAIR PA SOCIAL MEDIA
MULTIPLE REPORTS
0701 PM HAIL 2 SSW ALTOONA 40.48N 78.42W
04/20/2015 M1.00 INCH BLAIR PA BROADCAST MEDIA
0713 PM FUNNEL CLOUD 3 NE ALTOONA 40.54N 78.36W
04/20/2015 BLAIR PA BROADCAST MEDIA
NEAR BRUSH MOUNTAIN
0722 PM HAIL STORMSTOWN 40.79N 78.02W
04/20/2015 M1.00 INCH CENTRE PA NWS EMPLOYEE
0736 PM HAIL GRAY 40.14N 79.09W
04/20/2015 M0.88 INCH SOMERSET PA TRAINED SPOTTER
0752 PM HAIL LOCK HAVEN 41.14N 77.45W
04/20/2015 M0.50 INCH CLINTON PA AMATEUR RADIO
0754 PM HAIL LOCK HAVEN 41.14N 77.45W
04/20/2015 M1.00 INCH CLINTON PA TRAINED SPOTTER
0758 PM HAIL MCELHATTAN 41.17N 77.37W
04/20/2015 M1.00 INCH CLINTON PA AMATEUR RADIO
&&
EVENT NUMBER CTP1500016 CTP1500018 CTP1500017 CTP1500019 CTP1500020
CTP1500021 CTP1500022 CTP1500023 CTP1500024 CTP1500025 CTP1500026
EVANEGOSpecial weather statement, Apr 20, 7:58 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
758 PM EDT MON APR 20 2015
PAZ024-210030-
CAMBRIA PA-
758 PM EDT MON APR 20 2015
...A STRONG THUNDERSTORM WILL AFFECT CAMBRIA COUNTY UNTIL 830 PM
EDT...
AT 757 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
EBENSBURG...MOVING NORTHEAST AT 65 MPH.
50 MPH WIND GUSTS AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
GALLITZIN AROUND 805 PM EDT.
PATTON AROUND 810 PM EDT.
PRINCE GALLITZIN STATE PARK AROUND 815 PM EDT.
BLANDBURG AROUND 820 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SAINT FRANCIS
UNIVERSITY...CASSANDRA...MT. ALOYSIUS COLLEGE...WILMORE AND MUNDYS
CORNER.
LAT...LON 4073 7856 4072 7835 4065 7840 4065 7843
4064 7844 4060 7844 4054 7848 4052 7853
4049 7855 4047 7854 4044 7856 4043 7855
4032 7873 4045 7889
TIME...MOT...LOC 2357Z 226DEG 57KT 4045 7873
RXRThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 8:08 PM EDT | Areal Flood Advisory | CTP | Blair, Centre, Huntingdon | 3 hr |
| Apr 20, 8:10 PM EDT | Tornado Warning | CTP | Cumberland, Dauphin | 35 min |
| Apr 20, 8:29 PM EDT | Areal Flood Advisory | CTP | Cumberland, Franklin, Perry | 3 hr |
| Apr 20, 8:30 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Franklin | 60 min |
| Apr 20, 8:43 PM EDT | Tornado Warning | CTP | Dauphin, Lebanon | 32 min |
| Apr 20, 8:47 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Sullivan | 58 min |
| Apr 20, 8:54 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Juniata, Lebanon, Northumberland, Perry and 2 more | 66 min |
| Apr 20, 9:00 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon, Schuylkill | 60 min |
| Apr 20, 9:39 PM EDT | Special Weather Statement | CTP | Adams, Cumberland | 36 min |
| Apr 20, 10:12 PM EDT | Special Weather Statement | CTP | Columbia, Lebanon, Schuylkill | 33 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.